Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 11, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 4, 2009, 2:32 AM CDT for 5 counties in Texas. It took effect at Apr 4, 2009, 10:00 AM CDT. It was in force for 96 min.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 2:32 AM CDT (07:32 UTC)
- In effect from
- Apr 4, 2009, 10:00 AM CDT
- Expired
- Apr 4, 2009, 11:36 AM CDT
- In force
- 96 min
- Issued by
- NWS Amarillo, TX
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 111 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4274 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 040732 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 232 AM CDT SAT APR 4 2009 ...VERY STRONG WINDS EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE TO THE NORTH OF THE PANHANDLES TODAY. THE RESULTING TIGHT PRESSURE GRADIENT WILL SUPPORT VERY STRONG WEST WINDS. A COLD FRONT WILL MOVE INTO THE OKLAHOMA PANHANDLE DURING THE LATE AFTERNOON HOURS...PROVIDING A WIND SHIFT TO THE NORTH. OKZ001>003-TXZ001>003-006>008-011>013-016>018-041545- /O.UPG.KAMA.HW.A.0001.090404T1200Z-090405T0200Z/ /O.NEW.KAMA.HW.W.0005.090404T1200Z-090405T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE- HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY... CHANNING...DUMAS...BORGER...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 232 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT SUNDAY FOR THE WESTERN AND CENTRAL TEXAS PANHANDLE AND OKLAHOMA PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT SUNDAY FOR THE WESTERN AND CENTRAL TEXAS PANHANDLE AND OKLAHOMA PANHANDLE. THIS WARNING REPLACES THE HIGH WIND WATCH THAT WAS IN EFFECT. SOUTHWEST WINDS OF 20 TO 30 MPH WILL BECOME MORE WESTERLY BY LATE MORNING AND INCREASE TO 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH AT TIMES. A COLD FRONT IS EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE BY LATE AFTERNOON...RESULTING IN A WIND SHIFT TO THE NORTH. THE STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES THROUGH THE REMAINDER OF THE AREA DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ004-005-009-041545- /O.NEW.KAMA.HW.W.0005.090404T1200Z-090405T0600Z/ OCHILTREE-LIPSCOMB-ROBERTS- INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI 232 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT SUNDAY FOR THE NORTHEAST TEXAS PANHANDLE. SOUTHWEST WINDS OF 20 TO 30 MPH WILL BECOME MORE WESTERLY BY LATE MORNING AND INCREASE TO 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH AT TIMES. A COLD FRONT IS EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE BY LATE AFTERNOON...RESULTING IN A WIND SHIFT TO THE NORTH. THE STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES THROUGH THE REMAINDER OF THE AREA DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ010-014-015-019-020-041545- /O.NEW.KAMA.WI.Y.0011.090404T1500Z-090405T0600Z/ HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER... CLARENDON...WELLINGTON 232 AM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SUNDAY FOR THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SUNDAY FOR THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH TODAY ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE...WITH GUSTS APPROACHING 55 MPH DURING THE AFTERNOON. A COLD FRONT IS EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE BY LATE AFTERNOON...RESULTING IN A WIND SHIFT TO THE NORTH. THE STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES THROUGH THE REMAINDER OF THE AREA DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
2 follow-up statements
000 WWUS74 KAMA 041156 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 656 AM CDT SAT APR 4 2009 ...VERY STRONG WINDS EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE TO THE NORTH OF THE PANHANDLES TODAY. THE RESULTING TIGHT PRESSURE GRADIENT WILL SUPPORT VERY STRONG WEST WINDS. A COLD FRONT WILL MOVE INTO THE OKLAHOMA PANHANDLE DURING THE AFTERNOON HOURS...PROVIDING A WIND SHIFT TO THE NORTH. OKZ001>003-TXZ001>009-011>013-016>018-042100- /O.CON.KAMA.HW.W.0005.090404T1200Z-090405T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH- RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER... HEREFORD...CANYON...CLAUDE 656 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR THE NORTHWEST TWO THIRDS OF THE TEXAS PANHANDLE AND OKLAHOMA PANHANDLE... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR THE NORTHWEST TWO THIRDS OF THE TEXAS PANHANDLE AND OKLAHOMA PANHANDLE. WEST WINDS OF 20 TO 30 MPH WILL WILL INCREASE TO 35 TO 45 MPH BY LATE MORNING...WITH GUSTS AROUND 60 MPH AT TIMES. A COLD FRONT WILL MOVE INTO THE OKLAHOMA PANHANDLE THIS AFTERNOON...RESULTING IN A WIND SHIFT TO THE NORTH. THE STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES THROUGH THE REMAINDER OF THE AREA THROUGH THE THE EVENING HOURS. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST THIS AFTERNOON. THIS MAY TEMPORARILY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ010-014-015-019-020-042100- /O.CON.KAMA.WI.Y.0011.090404T1500Z-090405T0600Z/ HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER... CLARENDON...WELLINGTON 656 AM CDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SUNDAY FOR THE SOUTHEAST TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SUNDAY FOR THE SOUTHEAST TEXAS PANHANDLE. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH TODAY ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE...WITH GUSTS APPROACHING 55 MPH DURING THE AFTERNOON. A COLD FRONT IS EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE THIS AFTERNOON...RESULTING IN A WIND SHIFT TO THE NORTH. THE STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES THROUGH THE REMAINDER OF THE AREA THROUGH THE EVENING HOURS. THESE STRONG WINDS MAY RESULT IN AREAS OF BLOWING DUST THIS AFTERNOON. THIS MAY TEMPORARILY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. && $$ JOHNSON
000 WWUS74 KAMA 041636 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1136 AM CDT SAT APR 4 2009 ...VERY STRONG WINDS EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE TO THE NORTH OF THE PANHANDLES TODAY. THE RESULTING TIGHT PRESSURE GRADIENT WILL SUPPORT VERY STRONG WEST WINDS. A COLD FRONT WILL MOVE INTO THE OKLAHOMA PANHANDLE DURING THE AFTERNOON HOURS...PROVIDING A WIND SHIFT TO THE NORTH. TXZ010-014-015-019-020-050045- /O.UPG.KAMA.WI.Y.0011.000000T0000Z-090405T0600Z/ /O.EXA.KAMA.HW.W.0005.000000T0000Z-090405T0600Z/ HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER... CLARENDON...WELLINGTON 1136 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WILL CONTINUE TODAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLE. GUSTS AS HIGH AS 60 MPH ARE ALSO POSSIBLE. A COLD FRONT WILL MOVE SOUTH INTO THE PANHANDLES THIS AFTERNOON AND EVENING...RESULTING IN A WIND SHIFT TO THE NORTH. THESE STRONG WINDS MAY RESULT IN AREAS OF BLOWING DUST. THIS MAY TEMPORARILY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001>003-TXZ001>009-011>013-016>018-050045- /O.CON.KAMA.HW.W.0005.000000T0000Z-090405T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH- RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER... HEREFORD...CANYON...CLAUDE 1136 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. WEST WINDS OF 35 TO 45 MPH WILL CONTINUE THIS AFTERNOON AND EVENING...WITH GUSTS AROUND 60 MPH AT TIMES. A COLD FRONT WILL PUSH THROUGH THE PANHANDLES THIS AFTERNOON AND EVENING...RESULTING IN A WIND SHIFT TO THE NORTH. THE STRONG WINDS WILL CONTINUE BEHIND THE COLD FRONT THROUGH THE THE EVENING HOURS. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST. THIS MAY TEMPORARILY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SJOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 10:19 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 3, 10:19 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1019 PM CDT FRI APR 3 2009
.AVIATION...
VFR CONDITIONS WILL PERSIST...ALTHOUGH INCREASING MID AND HIGH LEVEL
CLOUDINESS CAN BE EXPECTED SATURDAY INTO SATURDAY EVENING. SOUTH TO
SOUTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS TONIGHT WILL BECOME
MORE WESTERLY SATURDAY AFTER 15Z AND INCREASE TO AROUND 30 TO 40
KNOTS WITH HIGHER GUSTS. A COLD FRONT WILL SHIFT THE WINDS TO THE
NORTH BETWEEN 22Z SATURDAY AND 02Z SUNDAY...WITH SPEEDS DECREASING TO
AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS SATURDAY EVENING AFTER THE
PASSAGE OF THE FRONT.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 639 PM CDT FRI APR 3 2009/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. SKIES WILL REMAIN
GENERALLY CLEAR TONIGHT...WITH SOME SCATTERED TO POSSIBLY BROKEN HIGH
LEVEL CLOUDINESS SATURDAY. SOUTH TO SOUTHWEST WINDS 20 TO 30 KNOTS
WITH HIGHER GUSTS TONIGHT WILL BECOME WESTERLY 25 TO 35 KNOTS WITH
HIGHER GUSTS SATURDAY. A PRE-FRONTAL SURFACE TROUGH WILL PUSH THROUGH
THE TAF SITES BY THE END OF THE TAF PERIOD SATURDAY AFTERNOON
SHIFTING THE WINDS TO THE NORTHWEST.
SCHNEIDER
PREV DISCUSSION... /ISSUED 259 PM CDT FRI APR 3 2009/
DISCUSSION...
CENTER OF THE SURFACE LOW AS OF THE LATEST SURFACE ANALYSIS WAS OVER
SOUTHEASTERN COLORADO. AS THE LOW SLIDES FURTHER TO THE EAST...EXPECT
WINDS TO DIMINISH ONLY SLIGHTLY THIS EVENING. THE PRESSURE
GRADIENT...AND THUS WINDS SHOULD BEGIN TO INCREASE YET AGAIN SHORTLY
BEFORE 12Z. WITH THE LARGEST MID LEVEL HEIGHT GRADIENT EXPECTED
BETWEEN 12Z AND 18Z ACROSS THE WESTERN AMA CWA...EXPECT THE LARGEST
GRADIENT WINDS TO OCCUR AT THIS TIME. THE MODELS SHOW THE FRONT
PUSHING THROUGH THE REGION BETWEEN 18Z AND 06Z. BUT CONSIDERING THE
HEIGHT AND PRESSURE RISES BEHIND THE FRONT...BELIEVE THAT THE FRONT
WILL TRAVERSE THE REGION FASTER THAN 12 HOURS. THEREFORE...BELIEVE
THE COLD FRONT WILL PUSH THROUGH THE REGION BETWEEN 18Z AND 03Z. WITH
THE FRONT PUSHING THROUGH DURING PEAK HEATING...THERE IS A SECOND
CHANCE FOR HIGH WINDS...SPECIFICALLY HIGH WIND GUSTS...ALONG AND JUST
BEHIND THE FRONT. HAVE EXPANDED THE HIGH WIND WATCH TO INCLUDE THE
WESTERN AND CENTRAL TEXAS PANHANDLE AND ALL OF THE OKLAHOMA
PANHANDLE. ALSO EXTENDED THE TIME FRAME OF THE HIGH WIND WATCH TO
START AT 12Z AND CONTINUE THROUGH 02Z.
A SHORTWAVE UPPER LEVEL RIDGE IS EXPECTED TO BUILD IN BEHIND THIS
UPPER LEVEL LOW...RESULTING IN A WARMING TREND MONDAY INTO TUESDAY.
THE NEXT LOW PRESSURE SYSTEM WILL AFFECT THE REGION ON WEDNESDAY.
THE MID WEEK LOW HAS A VERY SIMILAR TRACK TO THE LOW CURRENTLY IN THE
AREA. THEREFORE EXPECT AT LEAST A BREEZY DAY ON WEDNESDAY...WINDS MAY
EVEN APPROACH ADVISORY CRITERIA. THE 12Z MODELS CONTINUED THE TRENDS
OF POSSIBLE PRECIPITATION ALONG THE NORTHERN TEXAS PANHANDLE AND THE
OKLAHOMA PANHANDLE...MAINLY WEDNESDAY NIGHT BUT COULD LAST INTO
THURSDAY MORNING. CONSIDERING HOW POORLY MODELS HANDLED PRECIP WITH
THE CURRENT SYSTEM...DO NOT HAVE ENOUGH CONFIDENCE TO GO ANY HIGHER
THAN SLIGHT CHANCE POPS FOR THOSE AREAS...WITH UNMENTIONABLE POPS FOR
THE REST OF THE REGION.
INTO THE EXTENDED...ANOTHER SHORTWAVE RIDGE FOLLOWS THE MID WEEK
SYSTEM...ALLOWING YET ANOTHER WARMING TREND FOR THE END OF THE WORK
WEEK.
SJOHNSON
FIRE WEATHER...
NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
THE REGION TOMORROW. AHEAD OF A COLD FRONT SOUTHWESTERLY WINDS OF 30
TO 40 MPH ARE POSSIBLE TOMORROW MORNING INTO TOMORROW AFTERNOON. THE
COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION TOMORROW
AFTERNOON. WITH THE COLD FRONT...EXPECT AN ABRUPT SHIFT TO NORTH AND
NORTHWEST WINDS AND COULD SEE HIGH WIND GUSTS WITH AND JUST BEHIND
THE FRONT. LOOKING AHEAD...ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE AGAIN WEDNESDAY AS SOUTHWESTERLY WINDS WILL INCREASE TO 25
TO 35 MPH AHEAD OF THE NEXT COLD FRONT.
SJOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
HIGH WIND WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...HIGH WIND WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/14Hazardous weather outlook, Apr 3, 9:08 PM CDT, 5 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 908 PM CDT FRI APR 3 2009 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 908 PM CDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WHICH WILL RESULT IN BREEZY TO WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS PANHANDLE. WEST WINDS WILL BE VERY STRONG ON SATURDAY...WITH WIND GUSTS EXPECTED TO APPROACH 60 MPH AT TIMES...ESPECIALLY ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA. A WIND ADVISORY WILL LIKELY BE REQUIRED ELSEWHERE. ON WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF THE PANHANDLES AS DRY SOUTHWEST WINDS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER/COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:32 AM CDT | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 18 hr |
| Apr 4, 3:18 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 18 hr |
| Apr 4, 12:14 PM CDT | Dust Storm Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hartley, Moore and 3 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.